MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TEMP FIXATION PIN 1.1MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC TEMP FIXATION PIN 1.1MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DC4212
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint could not be confirmed, indeed the product was returned for evaluation, but it does not matches the alleged failure.The device inspection revealed the following: visual inspection: the visual inspection of the product received shows that it is in good condition with the exception of a few signs of wear (scratches).Furthermore, no damage to the ball/drop shape (diameter 0.157) can be confirmed.Dimensional inspection: based on the measurements we found out that the send back part is not the article reported (article 58820006 and lot 2118650), as the measurements result do not fit the drawing.The returned article is dc4212 which belongs to the darco and not to ortholoc 3di brand/system.All measurements tested are within accuracy to the latest drawing to the latest drawing of the article dc4212.R&d reviewed the received information and noted: after investigating it appears that the part in question is not the 58820006 ortholoc temp fixation pin 1.1mm small, but actually the dc4212 darco temp fixation pin 1.1.These two systems are not compatible.Furthermore, the ball/drop shape of article dc4212 is smaller than that of the reported article (58820006), so the error could occur if the 2 brands/systems are mixed and get used with a plate from ortholoc 3di.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported there was a problem with the ball of the plate fixing pins is too small and it passed inside the plate hole, not performing its function of fixing it.The surgery was completed successfully with no patient complications.
 
Additional Manufacturer Narrative
Correction h6 results, conclusion.The complaint could not be confirmed, indeed the product was returned for evaluation, but it does not matches the alleged failure.The device inspection revealed the following: visual inspection: the visual inspection of the product received shows that it is in good condition with the exception of a few signs of wear (scratches).Furthermore, no damage to the ball/drop shape (diameter 0.157) can be confirmed.Dimensional inspection: based on the measurements we found out that the send back part is not the article reported (article 58820006 and lot 2118650), as the measurements result do not fit the drawing.The returned article is dc4212 which belongs to the darco and not to ortholoc 3di brand/system.All measurements tested are within accuracy to the latest drawing to the latest drawing of the article dc4212.R&d reviewed the received information and noted: after investigating it appears that the part in question is not the 58820006 ortholoc temp fixation pin 1.1mm small, but actually the dc4212 darco temp fixation pin 1.1.These two systems are not compatible.Furthermore, the ball/drop shape of article dc4212 is smaller than that of the reported article (58820006), so the error could occur if the 2 brands/systems are mixed and get used with a plate from ortholoc 3di.Stryker italy reviewed the received information and noted: unfortunately, stryker sent the wrong wires at the hospital.Nc number got launched.Inspection of the received information/evidences are done or will be done, in the proceedings of the nc.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.Based on investigation, the root cause was attributed to a distribution error.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TEMP FIXATION PIN 1.1MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15844892
Report Number3010667733-2022-00405
Device Sequence Number20568015
Product Code LXH
UDI-Device Identifier00840420192226
UDI-Public00840420192226
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDC4212
Device Catalogue NumberDC4212
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown